Alabama, 2001

Damaging Wind in Alabama, June 15, 2001

June 15, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 10:32 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 10:32 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1132 AM CDT FRI JUN 15 2001

UPDATED EARLIER TO REMOVE BECOMING WORDING FROM ZONES.  FIRST AREA
OF CONVECTION HAS MOVED OVER THE EASTERN PARTS OF STATE THIS
MORNING.  RADARS SHOWING CONVECTION STARTING TO FORM ALONG THE COLD
FRONT OVER PARTS OF TENNESSEE AND MISSISSIPPI.  1600 UTC SURFACE
ANALYSIS SHOWING COLD FRONT EXTENDING NEAR A KHOP-KTUP-KHEZ LINE.
AIRMASS CONTINUES TO BE MOIST AND UNSTABLE, LAPS LIFT INDICES -2 AND
LOWER,  SURFACE CAPES 2000 OR GREATER, DEW POINTS IN THE 70S.
EXPECT CONVECTION TO CONTINUE TO DEVELOP ALONG AND AHEAD OF
APPROACHING COLD FRONT THROUGH THE AFTERNOON.

.BHM...NONE.

In the hours before

Special weather statement, Jun 15, 12:26 PM CST, 1 hour 4 minutes before
ALZ001>038-040>050-152222-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT FRI JUN 15 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A FRONTAL BOUNDARY PASSING THROUGH THE FORECAST AREA...COMBINED WITH
AMPLE MOISTURE...AND THE HEATING OF THE DAY...WILL BRING AN INCREASE
IN COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
ALABAMA THIS AFTERNOON AND EVENING.  ALTHOUGH A FEW OF THE STORMS
THAT FORM MAY BECOME CAPABLE OF PRODUCING GUSTY WINDS OR HAIL...NO
WIDESPREAD OR ORGANIZED AREAS OF SEVERE THUNDERSTORMS ARE EXPECTED
TODAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE AREA TODAY.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 1,
BIRMINGHAM IS 1,
MONTGOMERY IS 2,

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Limestone

When
June 15, 1:30 PM CST
Where
Limestone County, Athens
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
34.800, -86.983

Large trees were blown down and some were blocking roadways near Athens.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250116.